Home - The Official Formula 1 Website Skip to content

Drivers to meet fans at Bahrain Grand Prix 02 Apr 2008

The drivers parade.
Formula One World Championship, Rd 3, Bahrain Grand Prix, Race Day, Bahrain International Circuit, Bahrain, Sunday, 15 April 2007 Air display.
Formula One World Championship, Rd 3, Bahrain Grand Prix, Race Day, Bahrain International Circuit, Bahrain, Sunday, 15 April 2007 Display on the grid.
Formula One World Championship, Rd 3, Bahrain Grand Prix, Race Day, Bahrain International Circuit, Bahrain, Sunday, 15 April 2007 Felipe Massa (BRA) Ferrari F2007 leads at the start of the race.
Formula One World Championship, Rd 3, Bahrain Grand Prix, Race, Bahrain International Circuit, Bahrain, Sunday, 15 April 2007 Display on the grid.
Formula One World Championship, Rd 3, Bahrain Grand Prix, Race Day, Bahrain International Circuit, Bahrain, Sunday, 15 April 2007

Race fans can look forward to unparalleled celebrity access at this weekend’s Bahrain Grand Prix, following the announcement of the first confirmed autograph sessions on the Bahrain International Circuit's famous dhow. The ancient sea-faring vessel, in which Bahraini pearl divers brought back their treasure for centuries, will play host to a galaxy of stars for four days, starting on Thursday afternoon.

Motorsport heroes of every era can be expected, starting with some of the biggest names in Formula One racing, when the BIC is opened on Thursday afternoon for all three-day ticket holders to get extra value from their passes. There will be a 90-minute pit walk from 15:15 to 16:45 giving the one chance of the weekend to see the teams and the cars up close - and there will be autograph sessions on the dhow bracketing the event.

At 14:40 the first autograph session will take place with the Super Aguri team drivers Takuma Sato and Anthony Davidson. Immediately following their 20-minute stint on the dhow will be an appearance by the works Honda team of nine-time Grand Prix winner Rubens Barrichello and his English team mate Jenson Button from 15:00-15:20, allowing plenty of time for fans to collect their autographs before joining the pit walk.

Coming at the end of the pit walk is one of the most eagerly-anticipated appearances: reigning world champions Kimi Raikkonen and Ferrari, with the Finn and Brazilian team mate Felipe Massa stepping up on the dhow from 16:30-16:50.

Keeping the excitement going on Friday will be the Williams drivers Nico Rosberg and Kazuki Nakajima, who will appear at 12:20 for their 20-minute meet-and-greet with the fans. The Williams youngsters will be followed by the newest team on the grid, Force India, whose drivers Adrian Sutil and Giancarlo Fisichella will be on the dhow from 12:40-13:00, followed by McLaren reserve driver Pedro de la Rosa.

More stars will follow throughout the weekend, with the twin teams of Red Bull Racing and Toro Rosso appearing from 16:15-16:35. Red Bull drivers Mark Webber and his team mate, 13-time Grand Prix winner David Coulthard, will be joined by Sebastien Bourdais and Sebastian Vettel from Toro Rosso in a busy afternoon after official qualifying.

Yet more autograph opportunities follow when McLaren's new star Heikki Kovalainen takes his turn for 20 minutes in the sun at 16:35. The final Friday Formula One meet-and-greet follows immediately afterwards when the Toyota team of Jarno Trulli and Timo Glock step up from 16:55-17:15.

Homing in on the start of the race, Sunday morning will see more of the sport's current big guns turning out. The BMW-Sauber drivers Nick Heidfeld and Robert Kubica, currently challenging for their first race win, will start the action from 10:30-10:50 before the final man to take his seat on the dhow: Formula One's newest hero, Lewis Hamilton. The McLaren driver will greet his army of fans in Bahrain at 11:30 immediately before the pre-race build-up takes off.